Florida, 2005Tornado in Florida, September 26, 2005
September 26, 2005 · NWS MOB · 1 event in 1 county or zone
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Sep 26, 2:40 PM CST, 25 minutes earlier.
Area forecast discussion, Sep 26, 2:40 PM CST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
340 PM CDT MON SEP 26 2005
.SHORT TERM (TODAY THROUGH WEDNESDAY NIGHT)...AFFECTS OF RITA
FINALLY DIMINISHING OVER FCST AREA. HAD ONE LAST ROUND OF VERY
HEAVY RAINFALL OVER PARTS OF THE FCST AREA THIS MORNING...WITH
LOCALLY 5 INCHES OR MORE FALLING THIS MORNING IN SOME AREAS...
ESPECIALLY OVER THE FLORIDA PANHANDLE. FLASH FLOODING WAS
REPORTED...AND NOW THE CONCERN HAS TURNED TO LOCAL RIVERS AND
STREAMS. WE ARE CURRENTLY WORKING WITH THE RIVER FCST CENTER IN
ATLANTA WITH REGARD TO ANY UPDATES THAT MAY NEED TO BE ISSUED FOR
ANY OF OUR AREA RIVERS. THE HEAVY RAINS HAVE NOR MOVED OFFSHORE TO
THE SOUTH OF THE REGION...AND WILL ALLOW THE FLASH FLOOD WATCH TO
EXPIRE AT 400 PM. THE FLASH FLOOD WARNINGS THAT WERE IN EFFECT FOR
PARTS OF THE FLORIDA PANHANDLE EARLIER TODAY HAVE ALREADY EXPIRED.
LOOKS LIKE A DRIER DAY ON TAP FOR TUESDAY...BUT A SLIGHT MOISTURE
RETURN FROM THE GULF IS EXPECTED WEDNESDAY AND WEDNESDAY NIGHT...
WHEN SCATTERED SHRA/TSRA CAN AGAIN BE EXPECTED...ESPECIALLY OVER SRN
HALF OF FCST AREA. STILL APPEARS THAT COOLER TEMPS WILL WORK INTO
THE REGION BY WEDNESDAY...WITH DAYTIME HIGHS GENERALLY IN THE MID TO
UPPER 80S BY WEDENSDAY.
/12
.LONG TERM (THURSDAY THROUGH MONDAY)...NO CHANGES MADE TO PREVIOUS
EXTENDED. STILL LOOKING FOR PARTLY CLOUDY SKIES WITH ISOLATED TO
SCATTERED POPS EXPECTED. COOLER CONDITIONS CONTINUE THROUGH
EXTENDED AS WELL...WITH HIGHS GENERALLY IN THE 80S AND LOWS IN THE
60S.
/12
&&
.MARINE...CONDITIONS OVER THE MARINE FORECAST AREA HAVE FINALLY
SETTLED DOWN. WEST AND SOUTHWEST WINDS THIS EVENING WILL GRADUALLY
BECOME NORTHERLY AS THE WEAK LOW ON THE TAIL END OF THE SURFACE
REFLECTION OF UPPER TROUGH MOVES EAST. WINDS REMAINING NORTHERLY TO
EASTERLY AS ANOTHER...SLIGHTLY STRONGER TROUGH ARRIVES LATER IN THE
WEEK. WINDS WILL COME UP LATE IN THE EXTENDED AS THE TROUGH AND
FRONT INTERACTS WITH LOWER PRESSURE OVER THE EXTREME SOUTHERN GULF
OF MEXICO.
/11
&&
.FIRE WEATHER...RAINS HVE ENDED OVER SOUTHEAST MISSISSIPPI AND MOST
OF SOUTHWEST ALABAMA THIS AFTERNOON...AND SHOULD END OVER THE
WESTERN FLORIDA PANHANDLE THIS EVENING. HEAVY RAINS OF UP TO 6
INCHES IN PLACES HAVE LEFT WATER STANDING IN MANY AREAS OF THE
PANHANDLE AND SOUTHERN ALABAMA. DRIER AIR IS EXPECTED BY TUESDAY...
BUT AFTERNOON RELATIVE HUMIDITIES ARE EXPECTED TO BE ABOVE CRITICAL
LEVELS.
/11
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 72 95 68 87 / 10 0 0 0
PENSACOLA 74 92 71 85 / 20 0 0 10
DESTIN 75 89 70 82 / 30 10 10 20
EVERGREEN 67 90 65 86 / 10 0 0 10
WAYNESBORO 68 94 64 88 / 10 0 0 0
CAMDEN 67 90 66 83 / 10 0 0 0
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
&&
12/SHEPHERD
11/FAULKNER
Hazardous weather outlook, Sep 26, 5:00 AM CST, 10 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
600 AM CDT MON SEP 26 2005
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-261700-
BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH-
COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE-
GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
600 AM CDT MON SEP 26 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST
MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE.
.DAY ONE...TODAY AND TONIGHT...
...THERE IS A HIGH RISK OF RIP CURRENTS ALONG BEACH AREAS TODAY...
...A COASTAL FLOOD WARNING IS IN EFFECT FOR MOBILE AND BALDWIN
COUNTIES ALABAMA THIS MORNING...
...A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF INTERIOR SOUTHEAST
MISSISSIPPI...A PART OF EXTREME SOUTHWESTERN ALABAMA...AND THE
WESTERN FLORIDA PANHANDLE THIS MORNING.
A WEAKLY ORGANIZED LINE WILL CROSS SOUTHWEST ALABAMA AND THE WESTERN
FLORIDA PANHANDLE THIS MORNING...MOVING EAST-SOUTHEAST AT 10 TO 15
MPH. MOST STORMS WILL NOT BE SEVERE...BUT A FEW MAY ALLOW STRONGER
WINDS OFF THE SURFACE TO MIX DOWN...CAUSING LOCALIZED WIND DAMAGE
AND POSSIBLE ISOLATED TORNADOS
TROPICAL DEPRESSION RITA WILL CONTINUE TO MOVE SLOWLY EASTWARD AND
WEAKEN ACROSS THE SOUTHEASTERN US THIS MORNING. A MODERATE TO STRONG
ONSHORE FLOW WILL CONTINUE...RESULTING IN DANGEROUS SURF CONDITIONS.
TH ONSHORE FLOW WILL ALSO RESULT IN TIDE LEVELS OF GENERALLY AROUND
2 FEET ABOVE NORMAL ALONG COASTAL ALABAMA THIS MORNING...EASING
THROUGH THE DAY.
RAINFALL AMOUNTS WITH THIS LINE OF 1 TO 2 INCHES WILL BE LIKELY
MAINLY ACROSS SOUTHWEST ALABAMA AND THE WESTERN FLORIDA PANHANDLE.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
A WEAK COLD FRONT WILL MOVE THROUGH THE AREA THURSDAY...WITH
ISOLATED SHOWERS AND THUNDERSTORMS POSSIBLE. SEVERE THUNDERSTORM
DEVELOPMENT IS NOT EXPECTED.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGEMENT OFFICIALS MAY BE NEEDED AT TIMES
TODAY...ESPECIALLY OVER SOUTHWEST ALABAMA AND THE WESTERN FLORIDA
PANHANDLE.
Tornado, Santa Rosa
- When
- September 26, 3:05 PM CST to 3:06 PM CST
- Where
- Santa Rosa County, Avalon Beach
- Rating
- F0
- Path length
- 0.1 mi
- Path width
- 30 yd
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.600, -87.017
The same storm that had produced numerous funnel cloud reports continued to move to the south. As it moved south, the funnel cloud reports continued. Law enforcement reported that a weak tornado briefly touched down near Avalon Beach. With the earlier touch downs, no damage was reported.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Alabama, September 26, 2005$200,000 · F0 · 1 event
- High Wind in Alaska, September 26 to 27, 2005$100,000 · 75 kt wind · 2 events
- Flash Flood and Heavy Rain in Puerto Rico, September 26, 2005$8,000 · 3 events
- Flooding in Michigan, September 26, 2005$4,000 · 2 events
- Dense Fog in Virginia, September 26, 20051 event
- Lightning Strike in California, September 26, 20051 event
- Damaging Wind in Missouri, September 26, 200557 kt wind · 1 event
- Flash Flood in Florida, September 26, 20051 event
- Flash Flood in Florida, September 26, 20051 event
- Flash Flood in Florida, September 26, 20051 event
- Heavy Rain in Puerto Rico, September 26, 20051 event
- Tornado in Florida, September 26, 2005F0 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5475420.